Digestive Diseases and Sciences

, Volume 39, Issue 6, pp 1365–1369

Duodenal diaphragmlike stricture induced by acetylsalicylic acid

  • Georges H. Blinder
  • Marc L. Hautekeete
  • Joannes P. Holvoet
  • Marc M. Kockx
  • Hubert K. L. Hubens
Case Report

DOI: 10.1007/BF02093806

Cite this article as:
Blinder, G.H., Hautekeete, M.L., Holvoet, J.P. et al. Digest Dis Sci (1994) 39: 1365. doi:10.1007/BF02093806

Summary

Many reports have mentioned the role of nonsteroidal antiinflammatory drugs in inducing diaphragmlike strictures in the small and large bowel. These lesions are mostly seen in patients with chronic use of nonsteroidal antiinflammatory drugs. We report the case of a 57-year-old man who developed a diaphragmlike stricture in the second part of the duodenum. The patient had been using a preparation containing acetylsalicylic acid during many years. Although a congenital origin of the diaphragm is not completely excluded, we postulate that this stricture probably occurred as a result of acetylsalicylic acid-induced ulcerations, followed by submucosal fibrosis.

Key words

acetylsalicylic acidNSAIDdiaphragm diseaseduodenal stricture

Copyright information

© Plenum Publishing Corporation 1994

Authors and Affiliations

  • Georges H. Blinder
    • 1
  • Marc L. Hautekeete
    • 1
  • Joannes P. Holvoet
    • 1
  • Marc M. Kockx
    • 1
  • Hubert K. L. Hubens
    • 1
  1. 1.From the Departments of Internal Medicine and PathologyMiddelheim General HospitalAntwerpenBelgium